Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 4, 2007, 6:13 PM EDT for Burke County, Georgia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 6:13 PM EDT (22:13 UTC)
- Expired
- May 4, 2007, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:20 PM EDT | TSTM WND DMG | 1 S Perkins, GA | TREES BLOWN DOWN THROUGHOUT MAGNOLIA SPRINGS STATE PARK. |
| May 4, 6:20 PM EDT | HAIL 1.25 | 1 S Perkins, GA | QUARTER AND HALF DOLLAR SIZE HAIL FELL AT MAGNOLIA SPRINGS STATE PARK. |
| May 4, 6:47 PM EDT | HAIL 0.88 | 10 Se Waynesboro, GA | PUBLIC REPORTED NICKEL SIZED HAIL ON ALEXANDER MUNNERLYN ROAD ABOUT 2 MILES SW OF ALEXANDER. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 042215 SVRCAE GAC033-042300- /O.NEW.KCAE.SV.W.0042.070504T2213Z-070504T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 613 PM EDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURKE COUNTY IN EAST CENTRAL GEORGIA * UNTIL 700 PM EDT * AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF WAYNESBORO...OR NEAR MILLEN...AND MOVING NORTH AT 15 MPH. * THIS STORM WILL AFFECT THE VICINITIES OF MUNNERLYN...ALEXANDER... AND WAYNESBORO. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3286 8198 3286 8188 3321 8180 3316 8214 $$
1 follow-up statement
000 WWUS52 KCAE 042243 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 643 PM EDT FRI MAY 4 2007 GAC033-042300- /O.CON.KCAE.SV.W.0042.000000T0000Z-070504T2300Z/ BURKE GA- 643 PM EDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR BURKE COUNTY... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF WAYNESBORO...OR JUST EAST OF MUNNERLYN...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL AFFECT THE VICINITIES OF MUNNERLYN AND ALEXANDER. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3286 8198 3286 8188 3321 8180 3316 8214 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:27 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 4, 2:27 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EDT FRI MAY 4 2007 .SYNOPSIS... A NEARLY STATIONARY FRONT ACROSS THE CENTRAL SAVANNAH RIVER AREA WILL MOVE SLOWLY NORTH SATURDAY AND BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION SATURDAY INCREASING THE THREAT OF RAIN. A STRONG COLD FRONT WILL MOVE SOUTH OF THE REGION SUNDAY AFTERNOON AND USHER IN COOLER TEMPERATURES ALONG WITH GUSTY WINDS. && .NEAR TERM /THROUGH TONIGHT/... RADAR CONTINUES TO SHOW SCATTERED SHOWERS ACROSS NORTHERN PORTIONS OF SOUTH CAROLINA THIS AFTERNOON...HOWEVER RADAR TRENDS SUGGEST MOST OF THE ACTIVITY WILL MOVE INTO THE PEE DEE AND NORTH COAST BY LATE THIS AFTERNOON AND EARLY EVENING. THE CENTRAL SAVANNAH RIVER AREA IS MARGINALLY UNSTABLE WITH SURFACE BASED LI AROUND -3. LOW LEVEL CONVERGENCE INCREASING ACROSS CENTRAL AND EASTERN GEORGIA...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THERE...ELSEWHERE SHOWERS SHOULD REMAIN ISOLATED THROUGH MIDNIGHT. UPPER LEVEL SHORT WAVE OVER WESTERN TENNESSEE/NORTH ALABAMA MOVING NORTHEAST. BOTH THE GFS AND NAM SUGGEST UPWARD VERTICAL MOTION ASSOCIATED WITH THIS FEATURE ACROSS WESTERN SOUTH CAROLINA/NORTH GEORGIA LATE TONIGHT ALONG WITH INCREASING ISENTROPIC LIFT. WILL INCREASE POPS TOWARD MORNING WESTERN ZONES AS THIS FEATURE MOVES ACROSS THE AREA. INSTABILITY SHOULD BE WEAK OVERNIGHT SO THUNDERSTORMS NOT EXPECTED. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... ISENTROPIC LIFT DURING THE MORNING ACROSS THE PIEDMONT AND SHORT WAVE APPROACHING FROM NORTH GEORGIA...CONFIDENCE IS A LITTLE HIGHER NOW THAT NUMEROUS SHOWERS WILL DEVELOP ACROSS THE AREA SATURDAY MORNING WESTERN ZONES AND SPREAD EAST-NORTHEAST DURING THE DAY. MODELS SHOWING GREATER INSTABILITY BY AFTERNOON AS FRONTAL SYSTEM REMAINS ACROSS OR MOVES NORTH OF THE AREA. T-SECTIONS SUGGEST MOISTURE WILL REMAIN HIGH AND STRONGEST UPWARD OMEGA DURING THE EVENING IN THE MIDLANDS ASSOCIATED WITH STRONGER SHORT WAVE MOVING SOUTHEAST FROM THE TENNESSEE REGION. WILL FORECAST NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DURING THE LATE AFTERNOON/EVENING. PREFER COOLER THAN MOS GUIDANCE SATURDAY AFTERNOON ESPECIALLY FROM COLUMBIA NORTH...DUE TO PERSISTENT WEDGE THROUGH EARLY AFTERNOON. SURFACE LOW PRESSURE APPEARS TO DEVELOP EARLY SUNDAY ALONG THE CAROLINA COAST. IN ADDITION...A STRONG COLD FRONT APPEARS TO BACK DOOR THROUGH THE AREA SUNDAY AFTERNOON WITH GOOD CONVERGENCE ALONG THE FRONT. NAM CONTINUES TO BE SLOWER CLEARING REGION OUT SUNDAY...WITH LINGERING MOISTURE AND THE FRONT MOVING THROUGH...WILL KEEP CHANCE SHOWERS MAINLY IN THE MORNING WITH CLEARING BEHIND THE FRONT IN THE AFTERNOON. MODEL VAD WIND PROFILES SUGGEST STRONG GUSTY WINDS BEHIND THE FRONT...CONTINUING OVERNIGHT..MAY KEEP TEMPERATURES UP A TAD DESPITE STRONG COLD AIR ADVECTION. && .LONG TERM /MONDAY THROUGH FRIDAY/... STRONG HIGH PRESSURE AREA BUILDING SOUTH FROM THE NORTHEASTERN/MID ATLANTIC STATES MONDAY...APPEARS TO BE A COOL AIRMASS. ALSO OF NOTE...MEDIUM RANGE GUIDANCE INDICATES A STRONG LOW PRESSURE SYSTEM MAY DEVELOP OFF THE CAROLINA COAST MONDAY...EXPECT BREEZY CONDITIONS TO CONTINUE...BUT AIRMASS SHOULD BE QUITE DRY. STORM OFFSHORE MAY LINGER FOR A FEW DAYS BEFORE BEING PICKED UP BY THE UPPER LEVEL FLOW. WILL FORECAST DRY THROUGH THE PERIOD WITH A WARMING TREND TOWARD THE END OF THE PERIOD AS UPPER LEVEL RIDGE BUILDS EAST. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... FRONT HAS STALLED JUST TO THE SOUTH OF THE CWA...AND WILL WAFFLE BACK AND FORTH THROUGH THE NEXT 24 HOURS. AFTERNOON SHOWERS...WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON. CONFIDENCE NOT HIGH RIGHT NOW IN REGARDS TO ANY SHOWER HITTING A PARTICULAR TAF SITE...SO HAVE LEFT OUT FOR NOW. CEILINGS WILL REMAIN IN THE MVFR CATEGORY THIS AFTERNOON...THEN SHOULD FALL INTO THE IFR CATEGORY AROUND MIDNIGHT. MVFR EXPECTED SATURDAY. MVFR CIGS MAY LINGER INTO SUNDAY. NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED MONDAY INTO WEDNESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 4, 5:15 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 515 AM EDT FRI MAY 4 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 515 AM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.